Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 285, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Dec 27, 2008, 11:38 AM CST for Bureau County, Henry County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2008, 11:38 AM CST (17:38 UTC)
- Expired
- Dec 27, 2008, 12:30 PM CST
- In force
- 52 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Bureau County, IL, Henry County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 10:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 271738
SVRDVN
ILC011-073-271830-
/O.NEW.KDVN.SV.W.0285.081227T1738Z-081227T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 AM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN HENRY COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1230 PM CST.
* AT 1136 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR
GALVA...OR 8 MILES SOUTHWEST OF KEWANEE...AND MOVING NORTHEAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KEWANEE AROUND 1145 AM CST...
SHEFFIELD AND BUDA AROUND NOON CST...
WYANET AROUND 1205 PM CST...
8 MILES NORTHWEST OF PRINCETON AROUND 1215 PM CST...
6 MILES NORTHWEST OF LA MOILLE AROUND 1230 PM CST...
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 38 AND
66.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 10 AND 13.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 4124 8965 4123 8988 4115 8988 4116 9017
4159 8953 4158 8918 4144 8917
TIME...MOT...LOC 1738Z 230DEG 45KT 4118 9002
$$
WOLF2 follow-up statements
000
WWUS53 KDVN 271810
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 PM CST SAT DEC 27 2008
ILC073-271819-
/O.CAN.KDVN.SV.W.0285.000000T0000Z-081227T1830Z/
HENRY IL-
1209 PM CST SAT DEC 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS
HAS MOVED INTO BUREAU COUNTY. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR NORTH CENTRAL ILLINOIS.
LAT...LON 4144 8917 4124 8965 4124 8976 4127 8983
4133 8983 4158 8955 4159 8953 4158 8918
TIME...MOT...LOC 1809Z 228DEG 52KT 4140 8962
$$
ILC011-271830-
/O.CON.KDVN.SV.W.0285.000000T0000Z-081227T1830Z/
BUREAU IL-
1209 PM CST SAT DEC 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR BUREAU COUNTY...
AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR BUDA...
OR 10 MILES WEST OF PRINCETON...MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRINCETON AROUND 1215 PM CST...
KASBEER...OHIO...DOVER AND MALDEN AROUND 1220 PM CST...
VAN ORIN...8 MILES NORTHWEST OF ZEARING AND 9 MILES NORTHWEST OF
ARLINGTON AROUND 1225 PM CST...
LA MOILLE AROUND 1230 PM CST...
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 41 AND
65.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 11 AND 13.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR NORTH CENTRAL ILLINOIS.
LAT...LON 4144 8917 4124 8965 4124 8976 4127 8983
4133 8983 4158 8955 4159 8953 4158 8918
TIME...MOT...LOC 1809Z 228DEG 52KT 4140 8962
$$
WOLF000
WWUS53 KDVN 271834
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1234 PM CST SAT DEC 27 2008
ILC011-271843-
/O.EXP.KDVN.SV.W.0285.000000T0000Z-081227T1830Z/
BUREAU IL-
1233 PM CST SAT DEC 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR BUREAU COUNTY EXPIRES AT 1230
PM CST...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER...STORMS CONTINUE TO MOVE ACROSS EASTERN BUREAU COUNTY.
HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD RESULT IN PONDING OF
WATER ON ROADS AND IN LOW-LYING AREAS...SO EXERCISE CAUTION IF YOU
ARE TRAVELING THIS AFTERNOON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR NORTH CENTRAL ILLINOIS.
LAT...LON 4144 8917 4124 8965 4124 8976 4127 8983
4133 8983 4158 8955 4159 8953 4158 8918
TIME...MOT...LOC 1810Z 228DEG 52KT 4141 8960
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 3:37 AM CST, 8 hours 1 minute earlier.
Area forecast discussion, Dec 27, 3:37 AM CST, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CST SAT DEC 27 2008
.SYNOPSIS...
STRONG COLD FRONT EXTENDING FROM SERN MN THROUGH SOUTH CENTRAL IL
INTO WRN OK EARLY THIS MORNING. THE FRONT WAS CREATING A DRAMATIC
DIFFERENCE IN WX ACROSS THE REGION THIS MORNING. TEMPS WELL INTO
THE 60S ACROSS MO AND SRN IL WITH 50S AS FAR NORTH AS I80 IN
EASTERN IA/NRN IL. BEHIND THE FRONT TEMPS NOW IN THE UPPER 20S TO
LOW 30S OVER WRN AND NORTH CENTRAL IOWA. LARGE AREA OF CONVECTION
ONGOING ALONG THE WELL AHEAD OF THE FRONT WITH TORNADO WATCHES IN
PLACE OVER MOST OF THE NRN HALF MO AND CENTRAL IL EARLY THIS MORNING.
&&
.DISCUSSION...
CHOSE TO GO WITH THE GFS SOLUTION FOR TODAY AND TONIGHT
WHICH CONTINUES TO DEVELOP STRONGER SURFACE WAVE ALONG THE FRONT
OVER OK BY 12Z TODAY AND THEN MOVES IT NE ALONG THE BOUNDARY TODAY
THROUGH THE MID MISSISSIPPI VALLEY. JUST STARTING TO SEE SOME
STRONGER PRESSURE FALLS OVER OK AT 08Z WHICH SUPPORTS THE GFS
SOLUTION. ALSO IT MODELS INCLUDING THE GFS WERE NOT STRONG ENUF
WITH THE BAROCLINIC ZONE OVER THE SRN PLAINS FOR THE 00Z
INITIALIZATION. THE COLD FRONT WAS JUST NW OF THE CWFA AT 09Z. IF
THE GFS VERIFIES THEN FRONT SHOULD SLOW AS IT MOVES THROUGH
EASTERN IA THIS MORNING IN RESPONSE TO THE SURFACE WAVE LIFTING
NE. CONVECTION WILL CONTINUE OVER THE ARE THROUGH THE MORNING
ALONG AND AHEAD OF THE BOUNDARY. SO FAR THIS MORNING IS APPEARS
THAT LOW LEVEL STABLE LAYER HAS BEEN DEEP ENOUGH TO KEEP STORMS
MOVING OUT OF NE AT BAY AS THEY ENTER OUR EXTREME SRN COUNTIES. IF
THERE IS ANY SEVERE WX ASSOCIATED WITH TODAY TSRA...THEN IT SHOULD
BE LIMITED TO LARGE HAIL. FLASH FLOOD WATCH WILL CONTINUE TODAY
OVER MOST OF THE AREA WITH THE MOST SUSCEPTIBLE AREA NE MO AND NW
AND WCENTRAL IL WHERE RAINFALL OF 1 TO 2 INCHES IS POSSIBLE BY
THIS EVENING. THIS COMBINED WITH IMPRESSIVE SNOW MELT OVERNIGHT
WILL SEND A LOT OF WATER INTO AREA RIVERS. LAST OF ALL...DENSE FOG
ADVISORY IN THE NORTH SHOULD BE ABLE TO EXPIRE AT 6 AM FROM
COMBINATION OF RAIN SPREADING INTO NW IL AND FRONT MOVING INTO
EAST CENTRAL IA.
ONCE WAVE MOVES THROUGH MID MS VALLEY THIS AFTERNOON COLD AIR TO
POUR INTO THE CWA. THIS WILL CHANGE PCPN IN THE NW TO A MIX OF
FREEZING RAIN AND SLEET THEN TO SNOW BY MID AFTERNOON. ALONG AND
EAST OF THE RIVER TEMPERATURE PROFILES SUGGEST PCPN WILL GO FROM
RAIN TO SNOW WITH SLEET POSSIBLE EARLY THIS EVENING. SNOW FALL
AMOUNTS TO BE MINIMAL OVER MOST OF THE AREA...GENERALLY LESS THAN
AN INCH. HOWEVER NW COUNTIES WILL BE ON THE EDGE OF THE
DEFORMATION ZONE LIFTING NE THROUGH CENTRAL AND NE IA TONIGHT.
THIS AREA COULD SEE 2 TO 3 INCHES OF SNOW BY SUNDAY MORNING. THIS
AREA ALSO SUSCEPTIBLE TO FREEZING RAIN LATE THIS AFTERNOON AND
EARLY THIS EVENING...SO HAVE ISSUED A WINTER WX ADVISORY FOR THE NW COUNTIES
FROM LATE AFTERNOON THROUGH SUNDAY MORNING FOR A COMBINATION OF
ICE AND SNOW. PCPN SHOULD END OVER MOST OF THE AREA BY SUNDAY
MORNING WITH JUST SOME LIGHT SNOW OR FLURRIES LINGERING IN NW IL
AFTER 12Z.
AFTER TONIGHT WEATHER TO QUIET DOWN FOR MOST OF THE UP COMING
WEAK AS ZONAL FLOW BECOMES ESTABLISHED OVER THE U.S. BOTH THE GFS
AND ECMWF ARE IN REASONABLY GOOD AGREEMENT THROUGH WEDNESDAY.
MODELS MOVE A SURFACE LOW ALONG THE CANADIAN BORDER MONDAY AND
DRAG A DRY COLD FRONT THROUGH THE REGION MONDAY AFTERNOON. ANOTHER
WEAK LOW PRESSURE/INVERTED TROF IS PROGGED TO MOVE THROUGH THE
MID/UPPER MS VALLEY TUESDAY/TUESDAY NIGHT. HAVE INCLUDED SOME LOW
POPS ACROSS THE NORTH FOR THIS FEATURE. TEMPS THROUGH MID WEEK
LOOK SEASONABLE WITH ZONAL FLOW KEEPING COLDER AIR TO OUR NORTH.
...DLF...
&&
.AVIATION...
MANY WX IMPACTS THIS TAF CYCLE AT ALL TERMINALS. WIDESPREAD SHOWERS
AND EMBEDDED THUNDER STORM WILL IMPACT THE BRL AND MLI TERMINALS
THROUGH MID MORNING BEFORE A BRIEF LULL. ALSO LAPS SOUNDINGS AND
PROFILERS STILL ARE INDICATING VERY STRONG WINDS OF 50-60 KTS AROUND
2K FT AND SHOULD CONTINUE TO PRODUCE LLVL WIND SHEAR THROUGH AT
LEAST 15Z AT THE SITES BEFORE THE THIS LLVL JET AXIS SHIFTS TO THE
EAST SOME. THEN AS THE DAY PROGRESSES...A STRONG COLD FRONT WILL
VEER THE SFC WINDS TO THE WEST-NORTHWEST AT CID BY 12Z...16Z AT
DBQ...17Z-18Z AT MLI AND BRL. A NEW ROUND OF DEF ZONE RAINS AS THE
MAIN LOW APPROACHES WILL TURN TO FREEZING RAIN FROM WEST-TO-EAST BY
LATE AFTERNOON AND EVENING...AND THEN TRANSITION TO ALL SNOW AT DBQ
AND CID BY MID EVENING WITH RESULTANT IFR AND POSSIBLY LIFR CIGS AN
VSBYS FROM ROUGHLY 03Z TO 08Z. ..12..
&&
.HYDROLOGY...
1 TO 2+ INCHES OF RAIN EXPECTED ALONG AN EAST OF MS RIVER TODAY
WITH .5 TO 1 INCH OVER THE REST OF THE CWA COMBINED WITH RUNOFF
FROM IMPRESSIVE SNOW MELT OVERNIGHT WILL BE ENOUGH TO CONTINUE
FLASH FLOOD WATCH TODAY. CURRENT RIVER FORECASTS SUGGEST RUNOFF
WILL PUSH TRIBUTARIES IN NORTHEAST MO AND WCNTRL AND NW IL INTO
MODERATE FLOOD BY EARLY THIS WEEK. BREAK UP OF ICE ON RIVERS ALONG
WITH RISING LEVELS WILL ALSO CREATE POTENTIAL FOR ICE JAMS. ...DLF...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BENTON-CEDAR-
CLINTON-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-
JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN
BUREN-WASHINGTON.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN.
IL...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR BUREAU-
CARROLL-JO DAVIESS-PUTNAM-STEPHENSON-WHITESIDE.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CLARK-SCOTLAND.
&&
DLF/12Hazardous weather outlook, Dec 27, 5:36 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 536 AM CST SAT DEC 27 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281145- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 536 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SHARP COLD FRONT WILL BRING A VARIETY OF WEATHER TO THE AREA THROUGH TONIGHT. THE WEATHER WILL RANGE FROM THUNDERSTORMS AND POSSIBLE FLOODING TODAY TO A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW LATE THIS AFTERNOON INTO TONIGHT. SHOWERS AND SCATTERED THUNDERSTORM WILL OCCUR OVER MOST OF THE AREA TODAY. MOST OF THE THUNDERSTORMS WILL OCCUR SOUTHEAST OF A DUBUQUE OTTUMWA LINE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING WITH THE PRIMARY THREAT BEING LARGE HAIL. THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN ALONG AND EAST OF THE MISSISSIPPI RIVER TODAY. BY EARLY THIS EVENING RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. THE HEAVY RAIN AND RUNOFF FROM LAST NIGHT AND THIS MORNINGS RAPID SNOWMELT MAY RESULT IN SOME FLASH FLOODING THIS MORNING. FLOODING FROM THE RUNOFF WILL BE POSSIBLE ON SOME TRIBUTARIES IN NORTHWEST ILLINOIS AND NORTHEAST MISSOURI. DENSE FOG WILL ALSO PLAGUE AREAS NORTH OF HIGHWAY 30 EARLY THIS MORNING. THE FOG IS EXPECTED TO LIFT EARLY THIS MORNING AS THE COLD FRONT PUSHES INTO EAST CENTRAL IOWA AND RAIN CONTINUES TO EXPAND OVER THE AREA. MUCH COLDER AIR WILL MOVE INTO THE AREA THIS AFTERNOON CHANGING THE RAIN TO A MIX OF FREEZING RAIN AND SLEET WEST OF THE MISSISSIPPI RIVER. THIS EVENING THE MIX OF PRECIPITATION WILL THEN CHANGE TO ALL SNOW AND WILL CONTINUE TO SPREAD INTO NORTHWEST ILLINOIS. SNOWFALL AMOUNTS WILL BE GENERALLY AN INCH OR LESS. HOWEVER...SNOWFALL OF 2 TO 3 INCHES WILL BE POSSIBLE ALONG THE HIGHWAY 20 CORRIDOR WEST OF DUBUQUE BY SUNDAY MORNING. THE COMBINATION OF ICE FROM THE FREEZING RAIN AND SLEET AND SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF STRONG WINDS AND HAIL ASSOCIATED WITH THIS MORNING THUNDERSTORMS AND SNOWFALL AND ICE ACCUMULATION REPORTS THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Dec 27, 6:35 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
12/27/2008 M51 MPH ROCK ISLAND IL ASOS
MOLINE ASOS REPORTED A WIND GUST OF 51 MPH.
&&
12Local storm report, Dec 27, 9:06 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FREEZING RAIN 4 E WHAT CHEER 41.41N 92.28W
12/27/2008 E0.00 INCH KEOKUK IA TRAINED SPOTTER
ICE JUST STARTING TO ACCUMULATE MAINLY ON ELEVATED
SURFACES AND PATCHY SPOTS ON ROADS.
&&
RAYWLocal storm report, Dec 27, 9:13 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM FREEZING RAIN MOUNT AUBURN 42.26N 92.09W
12/27/2008 E0.15 INCH BENTON IA PUBLIC
&&
LEGROLocal storm report, Dec 27, 10:59 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND GST ESE MONMOUTH 40.91N 90.63W
12/27/2008 E55 MPH WARREN IL TRAINED SPOTTER
SPOTTER REPORTS ESTIMATED 50 TO 55 MPH WIND WITH LEVEL 5
RAIN.
&&Local storm report, Dec 27, 11:18 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
12/27/2008 M1.20 INCH MERCER IL PUBLIC
1 INCH SINCE 6 AM WITH HEAVY RAIN CURRENTLY FALLING.
SMALL CREEKS AND STREAMS RAPIDLY RESPONDING TO RUNOFF.
&&
LEGROLocal storm report, Dec 27, 11:35 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM TSTM WND DMG 1 SSE MACOMB 40.46N 90.67W
12/27/2008 MCDONOUGH IL TRAINED SPOTTER
TREES DOWN WITH A POSSIBLE BRIEF TORNADO TOUCHDOWN.
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:39 AM CST | Flash Flood Warning | DVN | Hancock, McDonough | 6 hr |
| Dec 27, 4:23 AM CST | Winter Weather Advisory | DVN | Carroll, Hancock, Henderson, Henry, Jo Daviess, McDonough and 5 more | 23 hr |
| Dec 27, 6:07 AM CST | Dense Fog Advisory | DVN | Carroll, Jo Daviess, Stephenson | 3 hr |
| Dec 27, 8:13 AM CST | River Flood Warning | DVN | Hancock, McDonough | 4 days |
| Dec 27, 9:32 AM CST | Areal Flood Warning | DVN | Hancock, McDonough | 6 hr |
| Dec 27, 10:59 AM CST | Severe Thunderstorm Warning | DVN | McDonough, Warren | 31 min |
| Dec 27, 11:47 AM CST | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 10 days |
| Dec 27, 11:47 AM CST | River Flood Warning | DVN | Henry, Rock Island | 7 days |
| Dec 27, 11:47 AM CST | River Flood Warning | DVN | Henry, Rock Island | 48 hr |
| Dec 27, 4:10 PM CST | Flash Flood Warning | DVN | Henry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.